MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Device Damaged Prior to Use (2284); Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable no patient contact reported.If explanted, give date: not applicable no patient contact reported.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that that a scratch was noticed on an intraocular lens (iol) upon removing the lens from the package.No patient contact or injury was reported.Another amo lens was used to complete the procedure.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/14/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed loose particles on the lens surface.Also, some white residue was observed attached to the lens posterior surface.However, no scratches, defects or damages related to the manufacturing process were observed on the lens.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.During manufacturing the operators clean and visually inspect 100% of the lenses at 10x microscope magnification.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6655762
Report Number2648035-2017-01106
Device Sequence Number1530583
Product Code HQL
UDI-Device Identifier05050474531451
UDI-Public(01)05050474531451(17)171103
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/03/2017
Device Model NumberZCB00
Device Catalogue NumberZCB0000070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR